Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2016, 5:43 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- May 26, 2016, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
525
WUUS54 KMAF 262243
SVRMAF
TXC173-383-262330-
/O.NEW.KMAF.SV.W.0099.160526T2243Z-160526T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN REAGAN COUNTY IN WESTERN TEXAS...
SOUTHEASTERN GLASSCOCK COUNTY IN WESTERN TEXAS...
* UNTIL 630 PM CDT
* AT 543 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR STILES...OR 19 MILES
NORTHWEST OF BIG LAKE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH REAGAN FIRE STATION AND STILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3155 10127 3124 10176 3156 10175 3181 10128
3178 10126
TIME...MOT...LOC 2243Z 226DEG 40KT 3145 10162
$$
721 follow-up statement
764
WWUS54 KMAF 262307
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT THU MAY 26 2016
TXC173-383-262330-
/O.CON.KMAF.SV.W.0099.000000T0000Z-160526T2330Z/
REAGAN TX-GLASSCOCK TX-
607 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES...
AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SAINT LAWRENCE...OR 17 MILES SOUTH OF GARDEN CITY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH REAGAN FIRE STATION AND STILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3155 10127 3124 10176 3156 10175 3181 10128
3178 10126
TIME...MOT...LOC 2307Z 224DEG 29KT 3161 10144
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:47 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 26, 2:47 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
247 PM CDT THU MAY 26 2016
.DISCUSSION...
The upper low responsible for the active weather pattern over the
past several days continues to meander eastward today, currently
located near the Arizona/New Mexico state line. The dryline has
again advanced to the east, similarly positioned to yesterday with
the dryline extending from just east of Gail and Big Spring
southwestward through Pecos and Brewster counties. Under the
influence of continued southwest flow and downslope warming,
temperatures are on track to climb above normal into the mid to
upper 80s across higher terrain and 90s to near 100 degrees across
lower elevations. Due to the warm, dry, and windy conditions,
critical fire weather conditions are expected to continue into
this evening across portions of the area, and a Red Flag Warning
remains in effect. Please see the Fire Weather Discussion below
for further details.
A few high-based storms have begun to develop this afternoon over
higher terrain of the Davis Mountains and Big Bend Area and
northeastward into the Trans Pecos in the vicinity of the dryline.
Currently, these storms are not severe, though the potential for
severe storms will increase this afternoon and evening. An
unstable moist air mass exists just to the east of the dryline,
where CAPE values quickly increase to upwards of 3000 J/kg. The
greatest probability for severe weather will be along and to the
east of the dryline this afternoon and evening, across the far
eastern Permian Basin and Lower Trans Pecos. 700-500mb lapse rates
will be 7-8C/km, and 0-6km shear will increase to 40-50kt through
this evening, allowing for organized convection. At this time,
large hail and damaging winds look to be the primary threats,
along with locally heavy rainfall and frequent lightning. However,
given increasing low-level shear through the evening hours, an
isolated tornado or two cannot be ruled out. Additional strong
storms are possible through this evening across the higher terrain
of the Big Bend Area and Davis Mountains northeastward to the
northern Permian Basin, where gusty wind, hail, and brief heavy
rain are possible.
Storm chances increase across the eastern half of the area
overnight as the aforementioned low finally ejects toward the
central plains, with the trough axis and associated Pacific front
moving through the area late tonight/early Friday morning. The
front is expected to interact with the retreating dryline,
increasing convergence and maintaining strong to severe storms
well into the overnight hours, especially across the Western Low
Rolling Plains, eastern Permian Basin, and Lower Trans Pecos. By
Friday morning, storms should be east of the area, with dry
conditions and slightly cooler, near normal temperatures expected
across the area on Friday afternoon under quasi-zonal flow
aloft.
On Saturday, moisture return will allow for thunderstorm chances
to return to the Lower Trans Pecos, with slightly warmer
temperatures expected areawide. An active pattern then looks to
begin Sunday as the dryline redevelops over the area and backs up
against the higher terrain to the west, and flow aloft transitions to
the southwest due to a strengthening western CONUS trough. Models
are in agreement regarding the potential for multiple rounds of
showers and thunderstorms beginning Sunday and lasting until at
least midweek next week, though given less dynamic support,
convection will be contingent on dryline location as well as the
timing of multiple shortwaves that look to traverse the area in
the southwest flow aloft. Given increased moisture as well as
expected cloudcover and precipitation, high temperatures from
Sunday onward look to be near to slightly below normal, with above
normal overnight lows.
&&
.FIRE WEATHER...
Very dry air will remain for virtually the entire area through
Saturday. An upper trough currently bringing windy conditions west
of the Pecos River will move east tonight allowing winds to
subside Friday and Saturday so despite the very dry air,
critical fire weather conditions are not expected. There will be a
low potential for dry lightning (mainly in the Davis Mountains)
though isolated storm coverage will be a limiting factor. Light
winds Friday and Saturday could provide an opportunity for
controlled burning. Sunday the dryline will retreat west
increasing moisture levels and providing a good chance for showers
with the highest rain chances in the east and decreasing farther
west.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 90 60 91 / 50 10 0 10
Carlsbad 56 89 55 93 / 10 0 0 0
Dryden 67 96 64 91 / 30 10 10 30
Fort Stockton 62 90 60 93 / 30 0 0 10
Guadalupe Pass 54 80 57 87 / 0 0 0 0
Hobbs 54 86 54 91 / 10 0 0 0
Marfa 46 81 41 88 / 10 0 0 10
Midland Intl Airport 62 92 60 94 / 30 0 0 10
Odessa 62 91 60 94 / 30 0 0 10
Wink 57 92 57 95 / 10 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
Mountains-Southeast Plains.
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Andrews-Davis/Apache Mountains Area-Gaines-Guadalupe
Mountains-Marfa Plateau-Van Horn and Highway 54 Corridor.
&&
10/84Hazardous weather outlook, May 26, 2:02 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT THU MAY 26 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT THU MAY 26 2016 /102 PM MDT THU MAY 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING OVER THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, VAN HORN AREA AND OVER PORTIONS OF THE NORTHWEST PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT. A FEW DRY LIGHTNING STRIKES ARE POSSIBLE FROM THE DAVIS MOUNTAINS TO THE BIG BEND. STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT GENERALLY EAST OF A LINE FROM LAMESA TO KERMIT TO FORT STOCKTON TO THE BIG BEND ALONG A DRYLINE. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL, DAMAGING WINDS, HEAVY RAINFALL AND LOCALIZED FLASH FLOODING, ESPECIALLY ACROSS THE FAR EAST PERMIAN BASIN AND THE LOWER TRANS PECOS. A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS SATURDAY THROUGH MEMORIAL DAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW, HOWEVER HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED BY LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 3:50 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 PM CDT THU MAY 26 2016
TXZ082-262145-
TERRELL TX-
350 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TERRELL COUNTY UNTIL 445
PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF DRYDEN...MOVING NORTH AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRYDEN AND TERRELL COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2979 10212 2982 10218 2985 10219 2984 10222
3058 10206 3049 10169 3046 10170 3047 10173
3044 10172 3042 10174 3036 10166 3034 10167
3033 10174 3029 10176 2991 10176 2978 10193
2982 10197 2980 10199 2980 10204 2979 10205
TIME...MOT...LOC 2050Z 193DEG 38KT 2985 10204
67Local storm report, May 26, 4:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 12 NNE STILES 31.57N 101.49W
05/26/2016 E60.00 MPH REAGAN TX PUBLIC
50-60 MPH THUNDERSTORM WIND GUST.
&&
AKLLocal storm report, May 26, 4:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 12 NNE STILES 31.57N 101.49W
05/26/2016 E60.00 MPH REAGAN TX PUBLIC
50-60 MPH THUNDERSTORM WIND GUST BETWEEN 340 AND 345 PM
CDT.
&&
AKLSpecial weather statement, May 26, 4:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT THU MAY 26 2016 TXZ070-262215- REAGAN TX- 426 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BARNHART...OR 11 MILES SOUTHEAST OF BIG LAKE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LAT...LON 3108 10137 3117 10140 3121 10127 3108 10127 TIME...MOT...LOC 2126Z 256DEG 43KT 3111 10129 67
Special weather statement, May 26, 4:28 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT THU MAY 26 2016
TXZ075-082-262215-
TERRELL TX-PECOS TX-
428 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 515 PM CDT...
AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHWEST OF TERRELL COUNTY GAS PLANT...OR 19 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHEFFIELD.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 319 AND 327.
LAT...LON 3052 10168 3048 10169 3040 10207 3053 10221
3087 10186 3080 10183 3076 10184 3074 10181
3070 10181 3068 10178 3065 10177 3065 10170
3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 2128Z 226DEG 31KT 3052 10208Local storm report, May 26, 5:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BIG LAKE 31.19N 101.46W
05/26/2016 E70.00 MPH REAGAN TX PUBLIC
PUBLIC REPORTED 60-70 MPH FOLLOWED BY HALF DOLLAR SIZE
HAIL IN BIG LAKE.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:13 PM CDT | Special Weather Statement | MAF | Andrews | 47 min |
| May 25, 11:35 PM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| May 25, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 26, 12:20 AM CDT | Tornado Warning | MAF | Pecos | 25 min |
| May 26, 12:32 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 58 min |
| May 26, 12:56 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| May 26, 1:11 AM CDT | Tornado Warning | MAF | Pecos | 26 min |
| May 26, 4:42 AM CDT | Red Flag Warning | MAF | Andrews, Gaines | 17 hr |
| May 26, 2:59 PM CDT | Special Weather Statement | MAF | Reagan | 31 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 36 min |
| May 26, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 39 min |
| May 26, 3:50 PM CDT | Special Weather Statement | MAF | Terrell | 55 min |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 18 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 43 min |
| May 26, 4:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 26, 4:28 PM CDT | Special Weather Statement | MAF | Terrell | 47 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 30 min |
| May 26, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.